Florida, 2009Lightning Strike in Florida, June 11, 2009
June 11, 2009 · NWS TBW · 1 event in 1 county or zone
Isolated thunderstorms formed along the east coast sea breeze front as it moved west during the afternoon. More storms developed along the west coast sea breeze front that remained in the Fort Myers area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms formed along the east coast sea breeze front as it moved west during the afternoon. More storms developed along the west coast sea breeze front that remained in the Fort Myers area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 11, 12:12 PM EST, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 11, 12:12 PM EST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
112 PM EDT THU JUN 11 2009
.SHORT TERM (TONIGHT-SATURDAY)...WARM HIGH PRESSURE WILL CONTINUE
TO RIDGE ACROSS THE AREA AT THE SFC AND ALOFT THROUGH THE PERIOD
AND KEEP SOME HAZY CONDITIONS IN PLACE. RAIN CHANCES WILL CONTINUE
TO BE LIMITED TO MAINLY 20 PERCENT IN THE AFTERNOON AND EARLY
EVENING ALONG THE SEA BREEZE BOUNDARY EACH DAY. TEMPS WILL REMAIN
ABOVE NORMAL WITH HIGHS IN THE MID 90S AND LOWS IN THE 70S.
AFTERNOON HEAT INDICES WILL ALSO CONTINUE TO BE AROUND 100 DEGREES
WITH THE WARM SFC DEW POINTS.
.LONG TERM (SATURDAY NIGHT-THURSDAY)...WARM AND HUMID CONDITIONS
TO CONTINUE. UPPER RIDGE BEGINS IN THE W GULF FOR DRY NW FLOW
ALOFT THEN RIDGE CENTER BUILDS OVER THE DEEP SOUTH BY MID NEXT
WEEK. WEAK SFC HIGH PRESSURE AXIS STRETCHES FROM THE W ATLANTIC
OVER THE CENTRAL FL PENINSULA EARLY THEN MOVES S OVER S FL NEXT
WEEK. WARM SLIGHTLY ABOVE NORMAL TEMPS TO CONTINUE WITH MAINLY
ISOLATED DIURNAL SEABREEZE POPS EXCEPT ABOUT 30% INLAND POPS TUE-
WED AFTERNOONS WITH VORT MAX DROPPING OVERHEAD.
&&
.AVIATION...ISOLATED SEABREEZE THUNDERSTORMS TO MOVE INLAND THIS
AFTERNOON AND EVENING AWAY FROM MOST TAF SITES TO KEEP MAINLY VFR
CONDITIONS IN PLACE BUT HAVE KEPT VCTS IN SW FL SITES. THEN
OVERNIGHT...AGAIN EXPECT AREAS OF 4-6SM BR WITH STAGNANT AIR AROUND
12Z. TOMORROW...MAINLY VFR WITH ANOTHER ROUND OF ISOLD AFTERNOON
CONVECTION MAINLY INTERIOR.
&&
.MARINE...WINDS AND SEAS WILL CONTINUE TO BE LIGHT AND BECOME W/NW
EACH AFTERNOON AS HIGH PRESSURE CONTINUES TO DOMINATE ACROSS THE
GULF WATERS.
&&
.FIRE WEATHER...NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 76 92 75 91 / 10 20 10 10
FMY 75 93 74 93 / 10 20 10 20
GIF 74 94 74 94 / 20 20 10 20
SRQ 74 90 73 90 / 10 20 10 10
BKV 69 93 67 92 / 10 20 10 10
SPG 78 91 77 91 / 10 20 10 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...24/COLSON
LONG TERM/AVIATION...25/DAVIS
Hazardous weather outlook, Jun 11, 2:52 AM EST, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
352 AM EDT THU JUN 11 2009
FLZ039-042-043-048>052-055>057-060>062-065-111400-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
352 AM EDT THU JUN 11 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY OVER THE
INTERIOR REGIONS THIS AFTERNOON. THESE STORMS MAY FORCE OTHER
STORMS TO DEVELOP CLOSER TO THE COAST THIS EVENING. TODAYS STORMS
WILL BRING FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF GUSTY WINDS
AND HEAVY RAINS.
...EXCESSIVE HEAT IMPACT...
GIVEN THE BELOW NORMAL COVERAGE OF THUNDERSTORMS TODAY...EXPECT
TEMPERATURES TO RISE QUICKLY INTO THE MID 90S BY MID AFTERNOON.
THE LOW LEVELS OF THE ATMOSPHERE WILL HAVE JUST ENOUGH HUMIDITY TO
PRODUCE HEAT INDICES INTO THE LOW 100S. DRINK PLENTY OF WATER...BEFORE
YOU GET THIRSTY. WEAR LIGHTWEIGHT AND LIGHT COLORED CLOTHING. RESERVE
STRENUOUS EXERCISE FOR EARLY MORNING OR EVENING HOURS. STAY NEAR AIR
CONDITIONED LOCATIONS IF POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
...THUNDERSTORM IMPACT...
COVERAGE OF THUNDERSTORMS GENERALLY WILL REMAIN BELOW NORMAL WITH
TEMPERATURES ABOVE NORMAL EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.
SHARP
Lightning, Highlands
- When
- June 11, 3:05 PM EST
- Where
- Highlands County, 0.92 mi SE of Sebring Arpt
- Deaths
- 1 direct, 0 indirect
- Injuries
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 27.440, -81.320
A 32-year-old male was struck by a bolt from the blue while golfing on the 18th hole at the Spring Lake Golf Resort. The Lorida Fire Department put out a small fire in a nearby tree. It was not raining at the time of the lightning strike.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in California, June 11, 20091 death · 15 injured · 1 event
- Flash Flooding and Hail in Texas, June 11, 20095 injured · $12 million · 1.75 in hail · 27 events
- Lightning Strike and Heavy Rain in Indiana, June 11, 20091 death · 2 injured · 2 events
- Flood and Hail in Kansas, June 11 to 12, 2009$1.9 million · 3 in hail · 50 events
- Hail and Damaging Winds in Tennessee, June 11, 2009$425,000 · 63 kt wind · 35 events
- Hail and Damaging Winds in Tennessee, June 11, 2009$615,000 · 82 kt wind · 22 events
- Tornadoes and Hail in Texas, June 11 to 13, 2009$120,000 · EF1 · 24 events
- Hail and Damaging Winds in South Carolina, June 11 to 12, 2009$720,000 · 60 kt wind · 9 events
- Flash Flooding and Hail in Texas, June 11, 20091 injured · $186,000 · 4.5 in hail · 25 events
- Flash Flooding and Flooding in Kentucky, June 11, 2009$141,000 · 60 kt wind · 34 events
- Hail and Damaging Winds in Georgia, June 11 to 12, 2009$170,000 · 1 in hail · 8 events
- Hail and Damaging Winds in South Carolina, June 11, 2009$63,000 · 1 in hail · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 164646.